Ask a doctor

Botox Running into Eye?

I had Botox today for the second time (by a different doctor), and he let the excess Botox run down in my eyes and I am freaking out. Does anyone know what side effects this could have, if any?

Doctor Answers (6)

Check with your ophthalmologist

+1

It would be best to see an ophthalmologist (an eye doctor) to examine you. It’s doubtful that any effect has resulted, but it would be safer to get your eyes checked.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox running into the eye

+1

I do not believe you will notice any bad side effects from this incident. Chances are it was a very small dose of Botox that got into the eye. The worst thing that could happen (unlikely) is Botox affecting one of the eye movement muscles, causing temporary double-vision. If this happens, I would consult your eye doctor (ophthalmologist).

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

You don't need to worry about Botox irritating your eye

+1

Botox will not irritate the surface of your eye. If it were going to, it would have done it immediately.

Additionally, Botox will not travel through the surface tissues of your eye to the muscles around your eye or to the interior of the eye. There should be no effect at all. Bottom line, you don't need to worry.

Hope this helps you feel better about this.

Marc Cohen, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Rarely a Problem

+1

For this to become a problem the Botox would have to go around the eyeball and sneak into the lateral rectus muscle. This would be very unlikely to happen. Presumably the Botox would be wiped off before it did. If you have heard reports of this happening it was usually when the area (lateral canthus) was intentionally being injected to prevent ocular spasm.

A few years ago, this inadvertantly happened to a patient I was injecting. Nothing bad happened and the patient, though anxious like you, did fine.

I hope this reassures you

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Chill, you should be fine.

+1

First, that was sloppy to drip in your eye, no question. I doubt that that little bit will cause a problem. Hopefully you washed the eye out, and even if you didn't your tears should do the trick.

The effects of Botox take 4 to 7 days to manifest, and are temporary (fortunately). I am interested to hear if you have any problems, would you please email me?

thanks.

sek

Scott E. Kasden, MD
Dallas Plastic Surgeon
4.5 out of 5 stars 46 reviews

Probably nothing

+1

Hello

Although it may seem like something will happen after Botox dribbles in the eye, the likely thing is that nothing will happen. Remember, you are having small doses of Botox injected into your facial muscles. So, if a small amount squirts into your eye, it usually ends up being less than one unit of Botox. That is a minute amount and should not affect your eyes.

Botox was initially injected directly into eye muscles to correct strabismus. At worse, you may notice some eye symptoms that should resolve within a couple of weeks. Best of luck.

Francisco Canales, MD
Santa Rosa Plastic Surgeon
5.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.